Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at May 26, 2021, 7:49 PM MDT for Box Butte County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 7:49 PM MDT (01:49 UTC)
- Expired
- May 26, 2021, 8:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 179 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 626 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
181 WWUS85 KCYS 270149 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 749 PM MDT Wed May 26 2021 NEZ003-270230- Box Butte NE- 749 PM MDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOX BUTTE COUNTY UNTIL 830 PM MDT... At 749 PM MDT, Doppler radar was tracking a strong thunderstorm near Hemingford, or 16 miles northwest of Alliance, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Berea around 810 PM MDT. Alliance around 830 PM MDT. LAT...LON 4210 10334 4237 10311 4216 10275 4201 10303 TIME...MOT...LOC 0149Z 319DEG 17KT 4224 10313 $$ Rubin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at May 26, 7:37 PM MDT, 12 minutes earlier.
Area forecast discussion, May 26, 7:37 PM MDT, 12 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 737 PM MDT Wed May 26 2021 .UPDATE... Issued at 736 PM MDT Wed May 26 2021 Severe Thunderstorm Watch #207 was cancelled for East/Southeast WY and the NE Panhandle early this evening as strong to severe thunderstorms have moved into west-central NE. There were several reports of large hail, strong winds and even a brief tornado just south of the Agate Fossil Beds in Sioux County. Updated the weather grids to account for radar and model trends with convection ending by midnight. Still expect some patchy late night/early morning fog over portions of the NE Panhandle. && .SHORT TERM...(This evening through Thursday night) Issued at 130 PM MDT Wed May 26 2021 ...Severe thunderstorms expected to develop over the next few hours across far eastern Wyoming and western Nebraska... ...Severe Thunderstorm Watch in effect until 900 PM MDT for the eastern Wyoming plains and western Nebraska... Primary forecast concern over the next 48 hours will be the severe weather potential over far eastern Wyoming and western Nebraska this afternoon and through early this evening. A Severe Thunderstorm Watch has been issued for areas along and east of the I-25 corridor into the western Nebraska Panhandle until 9 PM late this evening. Convection will likely start increasing in coverage over the next hour or so, so will keep discussion short. Current surface analysis shows the surface low pressure near the central Laramie Range with a trough off lower pressure extending south into Colorado along the cold front. Warm front extends eastward from the surface low into the central Nebraska panhandle, parallel to the North Platte River Valley. This warm sector, and north of the warm sector, will be the focus for strong to severe thunderstorms over the next 6 hours. Mesoscale analysis across the region shows a continuation of destabilizing BL conditions east of the Laramie Range early this afternoon, with a few cells already starting to pop up near Wheatland and Chugwater. ML CAPE values are steadily increasing above 1000 to 1500 j/kg early this afternoon. There is still a decent CAP inversion in place, but expect the CIN to gradually decrease as we warm up in addition to the additional forcing from the frontal system. Large hail and strong damaging winds look like the primary threats from these thunderstorms, with increasing risk near the Nebraska Wyoming border and across the western Nebraska panhandle. A few tornadoes can not be ruled out as well, mainly from near Lusk/Torrington Wyoming southeast across central and southern Nebraska Panhandle. Decent 0-3 km CAPE values in the boundary layer based on the NAM and GFS, high lapse rates, and 0-1km helicity expected to increase over 150 over the next few hours will result in a decent chance for tornadogenesis into this evening. However, the quicker these storms become linear lines of storms, the lesser than overall tornado chance will become this evening. Activity should exit the western Nebraska panhandle between 6 to 8 pm this evening (00z to 02z) with cooler temperatures expected overnight. A few locations may see some patchy frost across the valleys of Carbon and Albany counties. A much drier airmass will be over the area on Thursday with a small chance of a few brief showers or thunder showers, mainly near the ridges and mountains across the area. Kept most of the forecast dry for Thursday afternoon with highs in the upper 50s to upper 60s. .LONG TERM...(Friday through Tuesday) Issued at 316 AM MDT Wed May 26 2021 Unsettled weather for the Memorial Day holiday weekend expected across much of the area that will impact outdoor activities. A cold front moves through the CWA from the north Friday and stalls across our western zones through the weekend. GFS a bit more aggressive on moderate rainfall Saturday across Carbon and Albany Counties. Will need to watch Saturday as this heavier precip looks to fall over the Mullen burn scar if the GFS solution comes true. Both the GFS and ECMWF continue to agree on Sunday being the wettest day with widespread moderate to locally heavy rainfall. Multiple upper shortwaves interact with the stalled out surface boundary creating unsettled weather through at least Monday before the 700mb low tracks east from Colorado into central Nebraska. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 522 PM MDT Wed May 26 2021 Wyoming TAFS...VFR. Wind gusts to 45 knots at Laramie until 02Z, and to 28 knots at Rawlins and Cheyenne until 02Z, then gusts to 25 knots at Cheyenne from 02Z to 06Z, and to 23 knots at Rawlins and Laramie after 15Z Thursday. Nebraska TAFS...VFR, except for occasional IFR and gusts to 45 knots in thunderstorms until 02Z. MVFR at Alliance from 07Z to 15Z. Wind gusts to 35 knots until 03Z, then to 25 knots until 15Z at Chadron and Alliance, and to 25 knots at Sidney after 02Z. && .FIRE WEATHER... Issued at 1238 PM MDT Wed May 26 2021 Fire weather concerns will remain low for the rest of this week and through next weekend with green fuels and daytime humidities above 30 percent along and east of the Interstate 25 corridor. Daytime relative humidity will be low west of I-25, and especially Carbon County, over the next few days with breezy winds in the afternoon. Wetting rainfall possible later this weekend and into early next week with cooler temperatures. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...MAJ SHORT TERM...TJT LONG TERM...GCC AVIATION...RUBIN FIRE WEATHER...TJT
Hazardous weather outlook, May 26, 1:52 PM MDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 152 PM MDT Wed May 26 2021 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-118-119- 272000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 152 PM MDT Wed May 26 2021 This hazardous weather outlook is for the western Nebraska Panhandle, east central Wyoming, and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT There is a slight risk to enhanced risk for severe thunderstorms this afternoon and this evening, mainly east of a line from Lusk to Pine Bluffs Wyoming, including all of the western Nebraska panhandle. A Severe Thunderstorm Watch is in effect until 900 PM late this evening for large hail, frequent lightning, and damaging winds. A tornado or two can not be ruled out as well. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Showers and thunderstorms are likely this weekend into early next week. .Spotter information statement... Spotters are urged to report severe weather to the National Weather Service. WYZ103>105-109>117-272000- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 152 PM MDT Wed May 26 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A few strong thunderstorms are possible along and just west of the Laramie Range this afternoon and into this evening. Small hail and brief strong gusty winds are possible with these thunderstorms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Showers and thunderstorms are likely this weekend into early next week. .Spotter information statement... Spotters are encouraged to report hail and damaging wind gusts to the Cheyenne, Wyoming National Weather Service.
In the hours before
Local storm report, May 26, 6:37 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 17 NNE ALLIANCE 42.33N 102.75W
05/26/2021 E1.00 INCH BOX BUTTE NE TRAINED SPOTTER
&&
RUBINLocal storm report, May 26, 6:52 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
652 PM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG FORT ROBINSON 42.66N 103.48W
05/26/2021 SIOUX NE NWS EMPLOYEE
POWER OUTAGES AT RED CLOUD CAMPGROUND AND
TREE LIMB BROKEN.
&&
AWLocal storm report, May 26, 7:05 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TORNADO 1 ESE AGATE 42.41N 103.76W
05/26/2021 SIOUX NE TRAINED SPOTTER
MULTIPLE TRAINED SPOTTER REPORTS, VIDEO, AND
PICTURES CONFIRM A SHORT TORNADO TOUCH DOWN
SOUTH OF THE AGATE FOSSIL BED MONUMENT. NO
DAMAGE REPORTED AS IT STAYED IN RURAL AREAS.
&&
AWLocal storm report, May 26, 7:08 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TORNADO 1 ESE AGATE 42.41N 103.76W
05/26/2021 SIOUX NE TRAINED SPOTTER
CORRECTS PREVIOUS TORNADO REPORT FROM 1 ESE
AGATE. MULTIPLE TRAINED SPOTTER REPORTS,
VIDEO, AND PICTURES CONFIRM A SHORT TORNADO
TOUCH DOWN SOUTH OF THE AGATE FOSSIL BED
MONUMENT. NO DAMAGE REPORTED AS IT STAYED IN
RURAL AREAS.
&&
JALocal storm report, May 26, 7:42 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
742 PM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL 7 ENE AGATE 42.45N 103.65W
05/26/2021 E1.25 INCH SIOUX NE TRAINED SPOTTER
0348 PM TSTM WND DMG FORT ROBINSON 42.66N 103.48W
05/26/2021 SIOUX NE NWS EMPLOYEE
POWER OUTAGES AT RED CLOUD CAMPGROUND AND
TREE LIMB BROKEN.
0443 PM TORNADO 1 ESE AGATE 42.41N 103.76W
05/26/2021 SIOUX NE TRAINED SPOTTER
CORRECTS PREVIOUS TORNADO REPORT FROM 1 ESE
AGATE. MULTIPLE TRAINED SPOTTER REPORTS,
VIDEO, AND PICTURES CONFIRM A SHORT TORNADO
TOUCH DOWN SOUTH OF THE AGATE FOSSIL BED
MONUMENT. NO DAMAGE REPORTED AS IT STAYED IN
RURAL AREAS.
0703 PM TORNADO 1 ESE AGATE 42.41N 103.76W
05/26/2021 SIOUX NE TRAINED SPOTTER
MULTIPLE TRAINED SPOTTER REPORTS, VIDEO, AND
PICTURES CONFIRM A SHORT TORNADO TOUCH DOWN
SOUTH OF THE AGATE FOSSIL BED MONUMENT. NO
DAMAGE REPORTED AS IT STAYED IN RURAL AREAS.
0540 PM HAIL 8 NE DALTON 41.47N 102.85W
05/26/2021 M1.00 INCH MORRILL NE TRAINED SPOTTER
0348 PM HAIL 4 NW CHADRON 42.87N 103.06W
05/26/2021 M1.00 INCH DAWES NE TRAINED SPOTTER
0458 PM HAIL 2 S CHADRON STATE PARK 42.66N 103.00W
05/26/2021 E1.00 INCH DAWES NE PUBLIC
0615 PM HEAVY RAIN 12 SE CHADRON 42.70N 102.83W
05/26/2021 M2.00 INCH DAWES NE TRAINED SPOTTER
HALF INCH HAIL COVERED THE GROUND. DELAYED
REPORT.
0458 PM HAIL 1 W SIDNEY 41.13N 102.99W
05/26/2021 E0.88 INCH CHEYENNE NE TRAINED SPOTTER
0515 PM HAIL GURLEY 41.32N 102.98W
05/26/2021 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
0519 PM HAIL 3 ENE GURLEY 41.33N 102.92W
05/26/2021 M0.25 INCH CHEYENNE NE TRAINED SPOTTER
HEAVY RAIN.
0530 PM HAIL GURLEY 41.32N 102.97W
05/26/2021 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
0600 PM HAIL LODGEPOLE 41.15N 102.64W
05/26/2021 E0.88 INCH CHEYENNE NE TRAINED SPOTTER
0605 PM HAIL LODGEPOLE 41.15N 102.63W
05/26/2021 M1.00 INCH CHEYENNE NE PUBLIC
0625 PM HAIL 17 NNE ALLIANCE 42.33N 102.75W
05/26/2021 E1.00 INCH BOX BUTTE NE TRAINED SPOTTER
&&Special weather statement, May 26, 7:49 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 749 PM MDT Wed May 26 2021 NEZ003-270230- Box Butte NE- 749 PM MDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOX BUTTE COUNTY UNTIL 830 PM MDT... At 749 PM MDT, Doppler radar was tracking a strong thunderstorm near Hemingford, or 16 miles northwest of Alliance, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Berea around 810 PM MDT. Alliance around 830 PM MDT. LAT...LON 4210 10334 4237 10311 4216 10275 4201 10303 TIME...MOT...LOC 0149Z 319DEG 17KT 4224 10313 Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:08 PM MDT | Special Weather Statement | CYS | Banner | 37 min |
| May 26, 6:10 PM MDT | Special Weather Statement | CYS | Banner | 35 min |
| May 26, 6:12 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 49 min |
| May 26, 6:21 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 13 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.